MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GE

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GE
Lot Number TP27L-22421JLO
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
On august 30, 2023, the spanish subsidiary notified us of an adverse event following the use of teosyal puresense rha 3 in a patient.According to the information received, a patient was injected on (b)(6) 2023, with 0.8 ml of teosyal puresense rha 3 in the lips (0.4 ml in the upper lip, and 0.3 ml in the lower lip) and 0.1 ml in the piriform fossa (nasolabial folds).The injection was performed with a needle using the retrotracing technique.Immediately after the injection, the practitioner noticed a vascular compromise, as the patient presented with whitening and delayed capillary refill on the upper right lip, nose (nasal ala, dorsum, and radix), and glabella.One of our local medical advisors was contacted and 3000 iu of hyaluronidase were administered on the same day, along with the following treatment: nonsteroidal anti-inflammatory drug: aspirin, 300 mg.Corticosteroids: urbason, 40 mg.One day later, on (b)(6) 2023, the capillary refill improved.During physical examination, erosion in the in the right nasal introit was detected.Another 1500 iu of hyaluronidase were prescribed, along with the following treatment: antibiotics: mupirocin, ciprofloxacin, gastric protector: omeprazol, hydrating cream: ciscaplast, and nasal reparing cream.Finally, on september 21, 2023, we were informed that the patient had fully recovered, without any further complications.Thus, this case was considered closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GE
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ   1203
Manufacturer Contact
inés moreno pons
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key17815695
Report Number3005975625-2023-00634
Device Sequence Number2302047
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public07640173230045
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Lot NumberTP27L-22421JLO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient SexMale